Alert archive / West Virginia / River Flood Warnings in 2015
River Flood Warning 25, NWS Charleston, WV
NWS Charleston, WV issued this river flood warning at Apr 4, 2015, 6:48 AM EDT for Boone County, Kanawha County, Lincoln County, West Virginia. It took effect at Apr 4, 2015, 11:47 AM EDT. It was in force for 10 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2015, 6:48 AM EDT (10:48 UTC)
- In effect from
- Apr 4, 2015, 11:47 AM EDT
- Expired
- Apr 4, 2015, 10:00 PM EDT
- In force
- 10 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Boone County, WV, Kanawha County, WV, Lincoln County, WV
The radar
The Charleston,WV radar (KRLX), 8 km from the middle of the area, began a volume at 10:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Coal River (WV) at Tornado (TORW2). The gauge peaked at 26.32 ft at Apr 4, 2015, 4:00 PM EDT.
- Action stage
- 20 ft
- Minor stage
- 25 ft
- Moderate stage
- 27 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03200500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
993 WGUS41 KRLX 041048 FLWRLX BULLETIN - IMMEDIATE BROADCAST REQUESTED RIVER FLOOD WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 648 AM EDT SAT APR 4 2015 ...The National Weather Service in Charleston Wv has issued a flood warning for the following rivers... Coal River... Affecting the following counties in West Virginia...Boone...Kanawha...Lincoln. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around and don't drown. Do not drive into areas where water is flowing over the roadway. Most deaths occur when motorists try crossing flooded roads. Please report high water to the National Weather Service by calling toll free...1-800-401-9535...when you can do so safely. You may also report flooding by posting your report to the Charleston West Virginia National Weather service Facebook page...or by using the Twitter HASHTAG...NWSRLX. * The next statement will be issued around noon or sooner if conditions change. && WVC005-039-043-042248- /O.NEW.KRLX.FL.W.0025.150404T1630Z-150405T0115Z/ /TORW2.1.ER.150404T1630Z.150404T1800Z.150404T1915Z.NO/ 648 AM EDT SAT APR 4 2015 the National Weather Service in Charleston Wv has issued a * Flood Warning for the Coal River At Tornado. * from this afternoon to this evening...or until the warning is cancelled. * At 6:15 AM Saturday the stage was 22.3 feet. * Minor Flooding is forecast. * Flood stage is 25.0 feet. * Forecast...rise above flood stage by this afternoon and continue to rise to near 25.5 feet by this afternoon. The river will fall below flood stage by late this afternoon. * At stages near 25.0 feet...Water begins to cover the state highway approximatly 150 to 200 feet downstream from the Tornado bridge. Smith Creek Road and Ferrell Road become impassable from backwater approximately 1 to 2 miles from the bridge. Sections of Coal River Road upstream from Tornado bridge are flooded. The river banks overflow near the river gage. * A crest near 25.5 feet compares to a previous crest of 25.5 feet on March 14 2010. && LAT...LON 3840 8189 3830 8171 3818 8167 3818 8188 $$
3 follow-up statements
314 WGUS81 KRLX 041549 FLSRLX RIVER FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1149 AM EDT SAT APR 4 2015 ...The flood warning continues for the following rivers...Coal River. At Tornado... Affecting the following counties in West Virginia...Boone...Kanawha...Lincoln. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around and don't drown. Do not drive into areas where water is flowing over the roadway. Most deaths occur when motorists try crossing flooded roads. Please report high water to the National Weather Service by calling toll free...1-800-401-9535...when you can do so safely. You may also report flooding by posting your report to the Charleston West Virginia National Weather service Facebook page...or by using the Twitter HASHTAG...NWSRLX. * The next statement will be issued around 430 PM EDT or sooner if conditions change. && WVC005-039-043-042149- /O.EXT.KRLX.FL.W.0025.150404T1547Z-150405T0500Z/ /TORW2.1.ER.150404T1507Z.150404T1800Z.150404T2300Z.NO/ 1149 AM EDT SAT APR 4 2015 ...The Flood Warning continues for the Coal River At Tornado. * AT 11:15 AM Saturday the stage was 25.0 feet. * Minor Flooding is occurring and Minor Flooding is forecast. * Flood stage is 25.0 feet. * Forecast...The River will continue rising to near 25.5 feet by this afternoon. The river will fall below flood stage this evening. * At stages near 25.0 feet...Water begins to cover the state highway approximatly 150 to 200 feet downstream from the Tornado bridge. Smith Creek Road and Ferrell Road become impassable from backwater approximately 1 to 2 miles from the bridge. Sections of Coal River Road upstream from Tornado bridge are flooded. The river banks overflow near the river gage. * A crest near 25.5 feet compares to a previous crest of 25.5 feet on March 14 2010. && LAT...LON 3840 8189 3830 8171 3818 8167 3818 8188 $$
039 WGUS81 KRLX 041924 FLSRLX RIVER FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 324 PM EDT SAT APR 4 2015 ...The flood warning continues for the following rivers...Coal River. At Tornado... Affecting the following counties in West Virginia...Boone...Kanawha...Lincoln. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around and don't drown. Do not drive into areas where water is flowing over the roadway. Most deaths occur when motorists try crossing flooded roads. Please report high water to the National Weather Service by calling toll free...1-800-401-9535...when you can do so safely. You may also report flooding by posting your report to the Charleston West Virginia National Weather service Facebook page...or by using the Twitter HASHTAG...NWSRLX. * The next statement will be issued around 10 PM or sooner if conditions change. && WVC005-039-043-050124- /O.EXT.KRLX.FL.W.0025.000000T0000Z-150405T0720Z/ /TORW2.1.ER.150404T1507Z.150405T0000Z.150405T0120Z.NO/ 324 PM EDT SAT APR 4 2015 ...Flood Warning extended until late tonight...The Flood Warning continues for the Coal River At Tornado. * AT 3:15 PM Saturday the stage was 26.3 feet. * Minor Flooding is occurring and Minor Flooding is forecast. * Flood stage is 25.0 feet. * Forecast...The River will continue rising to near 26.8 feet by this evening. The river will fall below flood stage tonight. * At stages near 27.0 feet...Coal River Road is flooded in several places along river. Smith Creek Road and Ferrell Roads are impassable. * A crest near 26.8 feet compares to a previous crest of 28.5 feet on March 5 2015. && LAT...LON 3840 8189 3830 8171 3818 8167 3818 8188 $$
948 WGUS81 KRLX 050200 FLSRLX RIVER FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1000 PM EDT SAT APR 4 2015 ...The flood warning is cancelled for the following rivers...Coal River. At Tornado... Affecting the following counties in West Virginia...Boone...Kanawha...Lincoln. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around and don't drown. Do not drive into areas where water is flowing over the roadway. Most deaths occur when motorists try crossing flooded roads. Please report high water to the National Weather Service by calling toll free...1-800-401-9535...when you can do so safely. You may also report flooding by posting your report to the Charleston West Virginia National Weather service Facebook page...or by using the Twitter HASHTAG...NWSRLX. * The next statement will be issued around ****** [PUT TIME HERE AM/PM] ****** or sooner if conditions change. && WVC005-039-043-050230- /O.CAN.KRLX.FL.W.0025.000000T0000Z-150405T0720Z/ /TORW2.1.ER.150404T1507Z.150404T2015Z.150405T0100Z.NO/ 1000 PM EDT SAT APR 4 2015 The Flood Warning is cancelled for the Coal River At Tornado. * AT 9:15 PM Saturday the stage was 24.9 feet. * fell below flood stage at 9:00 PM Saturday. * Flood stage is 25.0 feet. * Forecast...the river will continue to fall to 12.5 feet by Monday morning. * A crest near feet compares to a previous crest of 23.1 feet on December 7 2013. && LAT...LON 3840 8189 3830 8171 3818 8167 3818 8188 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this river flood warning went out at Apr 4, 6:45 AM EDT, 3 minutes earlier.
Area forecast discussion, Apr 4, 6:45 AM EDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 645 AM EDT SAT APR 4 2015 .SYNOPSIS... COOLER TODAY AND TONIGHT WITH HIGH PRESSURE BUILDING IN. DRY EASTER. UNSETTLED WEATHER NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... 630 AM UPDATE... FCST ON TRACK. NO CHANGES ATTM. PREVIOUS DISCUSSION BELOW... COLD FRONT HAS PUSHED E OUT OF THE CWA AS OF 06Z. IN ITS WAKE ARE A FEW HRS OF GUSTY WINDS AND SCT SHRA TAKING US THRU THE PREDAWN HRS. LET THE FLOOD WATCH EXPIRE ON TIME SINCE HVY RAIN IS OUT OF THE AREA. STILL DEALING WITH SOME BIGGER CREEKS OUT OF THEIR BANKS AS THE PROGRESSION FROM STREAMS TO CREEKS TO RIVERS CONTINUE. FOR TODAY...STRATOCU WILL GRADUALLY SCT OUT...WITH KANAWHA VALLEY LOOKING TO BE ONE OF THE LAST PLACES TO SCT OUT BY MIDDAY. TEMPS TODAY WILL BE ON THE COOL SIDE BUT STILL WENT A DEGREE OR TWO ABOVE GUIDANCE GIVEN THE COLD BIAS IN THE MODELS OVER THE PAST SEVERAL WEEKS AS WE TRANSITION INTO THE WARM SEASON. IT WILL BE A BIT BREEZY AS WELL. TONIGHT WILL BE MAINLY CLEAR AND ON THE COLD SIDE. THINK THERE WILL BE A GOOD RIDGE VALLEY SPLIT AS THE HILLS HOLD ON TO SOME PUFF UNTIL VERY LATE. THINK OUTLYING AREAS GET BELOW FREEZING IN THE LOWLANDS. FROST/FREEZE PROGRAM HAS NOT STARTED YET THOUGH...SO NO HEADLINES THIS GO AROUND. && .SHORT TERM /SUNDAY THROUGH TUESDAY/... A HIGH PRESSURE SYSTEM WILL PROVIDE DRY WEATHER FOR EASTER. AS THE HIGH SLIDES EASTWARD...A SOUTHERLY WIND FLOW BRINGS MOISTURE AND WARMER AIR NORTHWARD FOR THE BEGINNING OF THE WORK WEEK. WITHOUT A STRONG FEATURE...MODEL SOLUTIONS FOR SHOWERS IN THIS AIRMASS DIFFER CONSIDERABLY. THEREFORE...WILL KEEP FAIRLY GENERIC WITH INCREASING POPS AS MOISTURE INCREASES. && .LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/... VERY LITTLE CONSENSUS BETWEEN MODELS FOR THE LONG TERM...WITH AN OVERALL MESSY PATTERN OF WAVES BRINGING SHOWERS AND STORMS THROUGH MOST OF NEXT WEEK. STUCK VERY CLOSE TO WPC GUIDANCE THROUGHOUT. && .AVIATION /12Z SATURDAY THROUGH WEDNESDAY/... POST FRONTAL STRATOCU WILL LINGER EARLY THIS MORNING BEFORE SCT OUT MID MORNING...WITH PERHAPS KCRW THE LAST HOLD OUT WITH THE MVFR. GOOD MIXING TODAY SHOULD PROMOTE SOME GUSTY WINDS AT TIMES ESPECIALLY IN THE MOUNTAINS. VFR CONDITIONS TONIGHT WITH RIDGE/VALLEY SPLIT ON THE SURFACE WINDS. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z SUNDAY... FORECAST CONFIDENCE: HIGH. ALTERNATE SCENARIOS: EXTENT OF MVFR STRATOCU THIS MORNING MAY VARY ACROSS THE AREA. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 11 12 13 14 15 16 17 18 19 20 21 22 EDT 1HRLY 07 08 09 10 11 12 13 14 15 16 17 18 CRW CONSISTENCY M M M M M H H H H H H H HTS CONSISTENCY H H H M H H H H H H H H BKW CONSISTENCY H H H M H H H H H H H H EKN CONSISTENCY H H H H H M H H H H H H PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H H H AFTER 12Z SUNDAY... BRIEF IFR POSSIBLE IN SHOWERS AND/OR THUNDERSTORMS ON TUESDAY AND WEDNESDAY. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...RPY/MZ/30 NEAR TERM...30 SHORT TERM...RPY LONG TERM...MZ AVIATION...30
Hazardous weather outlook, Apr 4, 2:40 AM EDT, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 240 AM EDT SAT APR 4 2015 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-050645- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 240 AM EDT SAT APR 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ROUNDS OF SHOWERS AND EMBEDDED THUNDERSTORMS ARE LIKELY TO RETURN FOR MUCH OF NEXT WEEK. REPETITIVE ROUNDS COULD LEAD TO THE POTENTIAL FOR FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Apr 4, 4:01 AM EDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
401 AM EDT SAT APR 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM FLOOD BLAINE 38.03N 82.85W
04/04/2015 LAWRENCE KY EMERGENCY MNGR
REPORTED BLAINE CREEK OUT ITS BANKS
&&
EVENT NUMBER RLX1501137
NWLocal storm report, Apr 4, 4:32 AM EDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
432 AM EDT SAT APR 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM FLOOD BLAINE 38.03N 82.85W
04/04/2015 LAWRENCE KY EMERGENCY MNGR
BLAINE CREEK REMAINS OUT ITS BANKS AND FLOODING
PORTIONS OF KY ROUTE 32
&&
EVENT NUMBER RLX1501138
NWThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 8:39 PM EDT | Areal Flood Warning | RLX | Boone, Fayette, Kanawha | 3 hr |
| Apr 3, 10:27 PM EDT | Special Weather Statement | RLX | McDowell | 33 min |
| Apr 4, 12:08 AM EDT | Areal Flood Warning | RLX | Kanawha | 3 hr |
| Apr 4, 12:22 AM EDT | Special Weather Statement | RLX | Boone, Fayette, Lincoln, Logan, Mingo, Raleigh and 2 more | 83 min |
| Apr 4, 3:31 AM EDT | Areal Flood Warning | RLX | Boone | 8 hr |
| Apr 4, 9:03 AM EDT | Areal Flood Warning | RLX | Cabell | 6 hr |
| Apr 4, 9:27 AM EDT | Areal Flood Warning | RLX | Kanawha | 6 hr |
| Apr 4, 10:17 AM EDT | River Flood Warning | RLX | Cabell, Lincoln | 11 hr |
Nearby
River Flood Warnings in West Virginia, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.